June 16, 2021 5.43 pm

Coroner warning over mixing drugs after sudden death of Lincolnshire man

He died from a big pulmonary embolism

A Lincolnshire coroner has warned people about the danger of mixing drugs following the sudden death of a 33-year-old man.

David Buck died at his home in Skegness from a massive pulmonary embolism.

An inquest into his death, held in Lincoln on Wednesday, heard that a contributory factor might have been a mixture of illicit and prescription drugs.

Speaking after the hearing, assistant coroner Marianne Johnson said: “I don’t think a lot of youngsters realise that mixing certain drugs – albeit only at therapeutic level – can cause what’s called toxicity.

“They perhaps need to understand that, singularly, therapeutic level is fine but mixing it with other therapeutic-level drugs is likely to cause a toxic effect that can then cause death.”

Mrs Johnson gave an example of paracetamol and cocaine.

The inquest was told that Mr Buck lived with his parents in Clarke Way.

The night before his death on November 28, 2020, he went out to a friend’s house to collect a phone charger.

His father, also named David, waited up until he came home at 2am.

Giving evidence, Mr Buck Snr said his son was unsteady on his feet and “clearly under the influence of something”. He sat with him before going to bed at 5.30am. When he checked on his son at 9am, he found him unresponsive and called 999.

East Midlands Ambulance Service gave CPR but was unable to revive Mr Buck Jnr. His father said in the inquest that the family was grateful to the paramedics for their attention.

The inquest was told that other contributory factors to the death were chronic drug-related heart disease and morbid obesity.

Evidence was heard that Mr Buck Jnr was “troubled”. He had lost a lot of weight and was self-conscious about the loose skin but was due to be referred by a mental health team for surgery which would have helped him.

Mrs Johnson concluded that his death was as a result of natural causes.

Spotted an error? Please notify us by selecting that text and pressing Ctrl+Enter.